MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, OPTICAL, FOR LITHOTRIPSY, FOR 12° AND 30° TELESCOPE

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, OPTICAL, FOR LITHOTRIPSY, FOR 12° AND 30° TELESCOPE
Model Number A20710A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the jaw of the grasping forceps broke inside the patient when the user grasped a stone during stone lithotripsy in the bladder.The device was inspected before use and there were no issues.The therapeutic procedure was completed with a stone punch without any delay.The physician ensured that no parts of the grasping forceps had fallen inside the patient.There were no reports of patient harm associated with the event.
 
Additional Manufacturer Narrative
The device will be returned.The investigation is ongoing.A supplemental report will be submitted on completion of investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's device evaluation and investigation.Based on the results of the device evaluation, the reported event was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 10 months since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, a definitive root cause of the reported event could not be identified.However, it¿s likely the cause is related to excessive force applied by the user.Olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS, OPTICAL, FOR LITHOTRIPSY, FOR 12° AND 30° TELESCOPE
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17782200
Report Number9610773-2023-02639
Device Sequence Number5472854
Product Code GCP
UDI-Device Identifier04042761019989
UDI-Public04042761019989
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA20710A
Device Lot Number22Z07-0011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown